Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Precise asymptotics for a series of T. L. Lai


Author: Aurel Spataru
Journal: Proc. Amer. Math. Soc. 132 (2004), 3387-3395
MSC (2000): Primary 60G50, 60E15
Published electronically: June 21, 2004
MathSciNet review: 2073316
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X,~X_{1},\,X_{2},...$ be i.i.d. random variables with $EX=0$, and set $S_{n}=X_{1}+...+X_{n}$. We prove that, for $1<p<3/2,$

\begin{displaymath}\lim_{\varepsilon \searrow \sigma \sqrt{2p-2}}\sqrt{\varepsil... ...\geq \varepsilon \sqrt{n\log n} )=\sigma \sqrt{\frac{2}{p-1}}, \end{displaymath}

under the assumption that $EX^{2}=\sigma ^{2}$ and $E[\left\vert X\right\vert ^{2p}(\log ^{+}\left\vert X\right\vert )^{-p}]<\infty .$Necessary and sufficient conditions for the convergence of the sum above were established by Lai (1974).


References [Enhancements On Off] (What's this?)

  • 1. Harald Cramér, Mathematical Methods of Statistics, Princeton Mathematical Series, vol. 9, Princeton University Press, Princeton, N. J., 1946. MR 0016588 (8,39f)
  • 2. Allan Gut, Precise asymptotics for record times and the associated counting process, Stochastic Process. Appl. 101 (2002), no. 2, 233–239. MR 1931267 (2003i:60091), http://dx.doi.org/10.1016/S0304-4149(02)00157-6
  • 3. Allan Gut and Aurel Spătaru, Precise asymptotics in the Baum-Katz and Davis laws of large numbers, J. Math. Anal. Appl. 248 (2000), no. 1, 233–246. MR 1772594 (2001g:60064), http://dx.doi.org/10.1006/jmaa.2000.6892
  • 4. Allan Gut and Aurel Spătaru, Precise asymptotics in the law of the iterated logarithm, Ann. Probab. 28 (2000), no. 4, 1870–1883. MR 1813846 (2001m:60100), http://dx.doi.org/10.1214/aop/1019160511
  • 5. GUT, A. and STEINEBACH, J. (2002). Convergence rates and precise asymptotics for renewal counting processes and some first passage times. Tech. Rept. no. 2002:7, Dept. of Mathematics, Uppsala Univ.
  • 6. C. C. Heyde, A supplement to the strong law of large numbers, J. Appl. Probability 12 (1975), 173–175. MR 0368116 (51 #4358)
  • 7. Tze Leung Lai, Limit theorems for delayed sums, Ann. Probability 2 (1974), 432–440. MR 0356193 (50 #8664)
  • 8. V. V. Petrov, Sums of independent random variables, Springer-Verlag, New York-Heidelberg, 1975. Translated from the Russian by A. A. Brown; Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82. MR 0388499 (52 #9335)
  • 9. L. V. Rozovskiĭ, Some limit theorems for large deviations of sums of independent random variables with a common distribution function in the domain of attraction of the normal law, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 294 (2002), no. Veroyatn. i Stat. 5, 165–193, 263 (Russian, with English and Russian summaries); English transl., J. Math. Sci. (N. Y.) 127 (2005), no. 1, 1767–1783. MR 1976755 (2004b:60086), http://dx.doi.org/10.1007/s10958-005-0139-6
  • 10. ROZOVSKY, L. V. (2003). On precise asymptotics in the weak law of large numbers for sums of independent random variables with a common distribution function from the domain of attraction of a stable law (Russian). Teoriya Veroyatn. Primen. 48, no. 3.
  • 11. SCHEFFLER, H.-P. (2003). Precise asymptotics in Spitzer's and Baum-Katz law of large numbers: the semistable case. J. Math. Anal. Appl. 288, 285-298.
  • 12. Aurel Spătaru, Precise asymptotics in Spitzer’s law of large numbers, J. Theoret. Probab. 12 (1999), no. 3, 811–819. MR 1702879 (2000j:60035), http://dx.doi.org/10.1023/A:1021636117551
  • 13. SPATARU, A. (2002). Exact asymptotics in loglog laws for random fields. J. Theor. Probab., to appear.
  • 14. WANG Y. and YANG, Y. (2003). A general law of precise asymptotics for the counting process of record times. J. Math. Anal. Appl. 286, 753-764.
  • 15. WANG Y., YAN J., and YANG Y. (2003). The precise asymptotics for the order statistics generated by the random samples of maximum domain of attraction of the Fréchet distribution. Preprint, Dept. of Mathematics, Soochow Univ.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60G50, 60E15

Retrieve articles in all journals with MSC (2000): 60G50, 60E15


Additional Information

Aurel Spataru
Affiliation: Institute of Mathematical Statistics and Applied Mathematics, Romanian Academy, Calea 13 Septembrie.13, 76100 Bucharest, Romania
Email: aspataru@pcnet.ro

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07524-0
PII: S 0002-9939(04)07524-0
Keywords: Tail probabilities of sums of i.i.d. random variables, moderate deviations, Lai law
Received by editor(s): August 1, 2003
Published electronically: June 21, 2004
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2004 American Mathematical Society